Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2011, 1:29 PM MDT for Slope County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 1:29 PM MDT (19:29 UTC)
- Expired
- Jul 6, 2011, 2:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Slope County, ND
The radar
The Bismarck radar (KBIS), 208 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS53 KBIS 061929
SVRBIS
NDC087-062000-
/O.NEW.KBIS.SV.W.0080.110706T1929Z-110706T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
129 PM MDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 200 PM MDT
* AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF AMIDON...OR 26 MILES NORTH OF BOWMAN...AND
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMIDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4664 10355 4663 10339 4661 10332 4646 10313
4633 10352 4648 10363 4660 10368
TIME...MOT...LOC 1929Z 319DEG 14KT 4654 10350
WIND...HAIL 60MPH 1.00IN
$$
HEINERT1 follow-up statement
702
WWUS53 KBIS 061958
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
258 PM CDT WED JUL 6 2011
NDC087-062008-
/O.EXP.KBIS.SV.W.0080.000000T0000Z-110706T2000Z/
SLOPE ND-
158 PM MDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SLOPE COUNTY WILL
EXPIRE AT 200 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4664 10355 4663 10339 4661 10332 4646 10313
4633 10352 4648 10363 4660 10368
TIME...MOT...LOC 1958Z 319DEG 14KT 4645 10339
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:13 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 6, 12:13 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 113 PM CDT WED JUL 6 2011 .UPDATE... UPDATE MAINLY FOR FIRST PERIOD TEMP/POP CHANGES. && .DISCUSSION... SCATTERED STORMS HAVE DEVELOPED OVER THE WESTERN FORECAST AREA IN FRONTAL CONVERGENCE ZONE. SO FAR...ONLY BROAD ROTATION AS EFFECTIVE SHEAR IS LIMITED TO 30-40 KTS. EXPECTING FURTHER INTENSIFICATION AS AFTERNOON HEATING INCREASES...AND WE MAY HAVE A FEW MARGINALLY SEVERE STORMS TO CONTEND WITH. && .AVIATION... SHOWERS AND THUNDERSTORMS FROM EARLIER THIS MORNING ARE LOCATED ALONG A LINE FROM KMOT THROUGH KBIS AT 1745 UTC...WITH IFR CONDITIONS IN THUNDERSTORMS. THESE STORMS ARE FORECAST TO CONTINUE TO MOVE EAST AND WEAKEN...POTENTIALLY ARRIVING INTO KJMS BY 20 UTC. AS SKIES HAVE CLEARED BEHIND THIS INITIAL LINE OF STORMS...ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NORTH AND EASTERN MONTANA AND WILL SLOWLY PUSH INTO CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL...HEAVY RAIN...DAMAGING WINDS AND IFR CONDITIONS. THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE WITH SUNSET...WITH FOG POSSIBLE AT KMOT AND KBIS LATE TONIGHT WITH CLEAR SKIES...LIGHT WINDS AND MOISTURE FROM PRECIPITATION TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY AVIATION...AYD
Hazardous weather outlook, Jul 6, 3:46 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT WED JUL 6 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT WED JUL 6 2011 /346 AM MDT WED JUL 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN HIGH PLAINS. LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER IS SOUTH AND WEST OF MINOT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ORGANIZED SEVERE THUNDERSTORM OUTBREAK ACROSS WESTERN AND CENTRAL NORTH DAKOTA IS POSSIBLE ON FRIDAY...WITH ALL SEVERE THUNDERSTORM HAZARDS POSSIBLE. THIS SITUATION WILL HAVE TO BE CLOSELY MONITORED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 701-223-4582. SCHECK
In the hours before
Special weather statement, Jul 6, 8:54 AM MDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 954 AM CDT WED JUL 6 2011 NDZ020-034-042-061600- GRANT-MORTON-OLIVER- 954 AM CDT WED JUL 6 2011 ...SPECIAL WEATHER STATEMENT... AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL MORTON COUNTY...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLEN ULLIN... NEW SALEM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 6, 12:05 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 105 PM CDT WED JUL 6 2011 NDZ031>033-040-061900- BILLINGS-GOLDEN VALLEY-SLOPE-STARK- 1205 PM MDT WED JUL 6 2011 ...SPECIAL WEATHER STATEMENT... AT 1201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER SOUTHEASTERN GOLDEN VALLEY COUNTY...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMIDON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:29 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 61 min |
| Jul 6, 12:46 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 59 min |
| Jul 6, 4:37 PM MDT | Flash Flood Warning | BIS | McKenzie | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.